The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 17, Number 1 (2007), 305-359.
The radial spanning tree of a Poisson point process
We analyze a class of spatial random spanning trees built on a realization of a homogeneous Poisson point process of the plane. This tree has a simple radial structure with the origin as its root.
We first use stochastic geometry arguments to analyze local functionals of the random tree such as the distribution of the length of the edges or the mean degree of the vertices. Far away from the origin, these local properties are shown to be close to those of a variant of the directed spanning tree introduced by Bhatt and Roy.
We then use the theory of continuous state space Markov chains to analyze some nonlocal properties of the tree, such as the shape and structure of its semi-infinite paths or the shape of the set of its vertices less than k generations away from the origin.
This class of spanning trees has applications in many fields and, in particular, in communications.
Ann. Appl. Probab., Volume 17, Number 1 (2007), 305-359.
First available in Project Euclid: 13 February 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Baccelli, Francois; Bordenave, Charles. The radial spanning tree of a Poisson point process. Ann. Appl. Probab. 17 (2007), no. 1, 305--359. doi:10.1214/105051606000000826. https://projecteuclid.org/euclid.aoap/1171377186